Alert archive / Idaho / Wind Advisories in 2019
Wind Advisory 19, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Nov 20, 2019, 12:56 PM MST for 6 counties in Idaho. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 20, 2019, 12:56 PM MST (19:56 UTC)
- Expired
- Nov 20, 2019, 7:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Pocatello, ID
Counties Bingham County, ID, Bonneville County, ID, Butte County, ID, Fremont County, ID, Jefferson County, ID, Madison County, ID
The radar
The Pocatello radar (KSFX), 80 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 7.9 hours before the alert went out and 307 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1103 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
585 WWUS75 KPIH 201956 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 1256 PM MST Wed Nov 20 2019 IDZ052-053-210200- /O.NEW.KPIH.WI.Y.0019.191120T1956Z-191121T0200Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Including the cities of Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, and St. Anthony 1256 PM MST Wed Nov 20 2019 ...WIND ADVISORY IN EFFECT UNTIL 7 PM MST THIS EVENING... * WHAT...North winds 25 to 35 mph with gusts around 45 mph. * WHERE...The Arco Desert and Upper Snake Plain region, mainly from Arco to Idaho Falls on US 20, and north to the Montana border along Interstate 15. . * WHEN...Until 7 PM MST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Crosswinds, especially on US 20, will create difficult driving conditions, especially for drivers of high profile vehicles and vehicles with trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
1 follow-up statement
130 WWUS75 KPIH 210159 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 659 PM MST Wed Nov 20 2019 IDZ052-053-210300- /O.EXP.KPIH.WI.Y.0019.000000T0000Z-191121T0200Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Including the cities of Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, and St. Anthony 659 PM MST Wed Nov 20 2019 ...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING... Winds will remain gusty at times across the Arco Desert and Upper Snake Plain through the evening but should be below advisory levels. $$ For more information from the National Weather Service visit https://weather.gov/pocatello
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Nov 20, 4:27 AM MST, 8 hours 29 minutes earlier.
Area forecast discussion, Nov 20, 4:27 AM MST, 8 hours 29 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 427 AM MST Wed Nov 20 2019 .SHORT TERM...Today through Saturday. Today through Saturday. A cold front has moved through the area. Breezy northerly winds are dropping down into the Snake River plain over the Montana Divide. Expect northerly winds of 15 to 20 knots to continue through most of the day as cold air moves into the area. To our south there is an upper level low over California. Models continue to show this low move east over southern Nevada and Utah today. Look for wrap around moisture to move over our southeast areas today. There is some uncertainty how far north the moisture will make it. Currently expect around Trace to .10 of inch of snow up to around I-86 and then extending up to Idaho Falls. These areas will have the cold air so any precipitation late this afternoon into early evening will likely be all snow. Some models are showing the possibility of 1/2 - 1 inch but these amounts would be on the high end. The lower amounts are most likely. Farther south in our southeast areas expect more snow with the heavier snow starting this afternoon. The snow levels will start much higher around 6500 feet late this morning into the early afternoon when the snow starts. The snow levels will drop to around 5000 feet by Thursday morning. For storm totals expect 2 to 4 inches of snow for most mountains above 6000 feet. The Wasatch mountains could see 3 to 7 inches of snow. Emigration Pass will have the greatest impacts with 2 to 4 inches of snow. Georgetown Summit and Geneva Summit will get around 1 inch, maybe slightly higher, of snow. All other passes look to get less than 1 inch, though 1 inch is not out of the question. Snow drops off by Thursday morning. For Friday look for dry and mostly clear conditions with a light northerly wind. Saturday will be dry but upper level clouds start to move into the area. Temperatures will be around normal to slightly above normal on Friday and Saturday. TW .LONG TERM...Sunday through next Wednesday. Expect an active weather pattern during the period. Most of Sunday will be dry. However, the next system starts to move into the area early Sunday evening. By Sunday afternoon expect winds to pick up ahead of this system. Most of the area looks to receive moisture from this system. Snow levels look to be at valley floors except for perhaps a short time Monday afternoon. The GFS model is showing 1 to 3 inches of snow down low with 3 to 6 inches for mountains especially the Eastern and Caribou Highlands. There is some uncertainty with this system. We have been favoring the GFS model. However, the ECMWF model is much drier just showing a couple of inches of snow along the Eastern Highlands. Currently both models show mostly dry conditions Tuesday. Then both the GFS and ECMWF models bring a moist system over the area on Wednesday. Temperatures look to be above normal by a couple of degrees on Sunday before dropping to below normal Monday by around 3 to 6 degrees. Expect even cooler temperatures Tuesday and Wednesday, around 5 to 10 degree below normal. TW && .AVIATION...Will have VFR conditions through this morning. Big question is how much moisture streams north from upper low to south late today, tonight and Thursday morning. The precipitation will likely get close to Burley, Pocatello, and Driggs. Generally will have VFR conditions today with the potential for MVFR overnight in snow at all locations other than SUN could potentially see some MVFR conditions and snow overnight. A lot of uncertainty in how far north the moisture makes it. Will have strong north to northeast winds this afternoon at IDA, PIH and BYI in the 15 to 20 knot sustained range. GK && .PIH WATCHES/WARNINGS/ADVISORIES... None. &&
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.